MAUDE Adverse Event Report: ABBOTT VASCULAR TREK CORONARY DILATATION CATHETER

ABBOTT VASCULAR TREK CORONARY DILATATION CATHETER
Model Number 1012278-30
Medical Device Problem Codes Deflation Problem (1149); Difficult to Remove (1528); Material Separation (1562); Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/10/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device is expected to be returned for evaluation.It has not yet been received.A follow up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that the procedure was to treat a lesion in the pulmonary artery.After the 4.00x30 mm trek balloon dilatation catheter (bdc) was used for dilation about 10 times to 6-8 atmospheres, the balloon failed to deflate.Negative pressure was held for 5-6 seconds.The bdc was removed together with the 6fr introducer as the balloon remained inflated at 50%.Reportedly, the device was not prepped (air aspiration) prior to use.The patient had another puncture to place another introducer and to complete the procedure.No additional information was provided.
 
Additional Manufacturer Narrative
The device was returned for analysis.The reported material separation was able to be confirmed.The reported deflation problem and the reported difficult to remove were unable to be replicated in a testing environment due to the condition of the returned device.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other incidents from this lot.Reportedly, the device was not prepped (air aspiration) prior to use.It should be noted that the trek rx coronary dilatation catheter instructions for use (ifu) states: caution: all air must be removed from the balloon and displaced with contrast prior to inserting into the body, otherwise, complications may occur.The deviation of the ifu does not appear to have cause/contributed to the reported difficulties.The investigation determined the reported difficulties appear to be related to circumstances of the procedure as it is likely that after repeated successful inflations with no issues it is likely that interaction/manipulation of the device and/or an insufficient amount of time was not allowed to fully deflate the balloon resulting in the noted stretched inner and outer member; thus resulting in the reported deflation problem and the reported difficult to remove.Manipulation of the device and/or interaction with other devices/anatomy resulted in the noted device damages (balloon material was folded over itself, outer member material bunched), the reported material separation/ noted kinked/torn/separated inner member and outer member was confirmed by the account as due to removing the catheter from the introducer sheath.There is no indication of a product quality issue with respect to manufacture, design or labeling.
 
Event or Problem Description
Returned device analysis identified the shaft was separated.The account confirmed that this occurred after use and was due to removing the catheter from the introducer sheath.No additional information was provided.

Brand Name
TREK CORONARY DILATATION CATHETER
Common Device Name
CORONARY DILATATION CATHETER
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key9958999
Report Number2024168-2020-03648
Device Sequence Number2817615
Product Code LOX
UDI-Device Identifier08717648138744
UDI-Public08717648138744
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K103110
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/08/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2022
Device Model Number1012278-30
Device Catalogue Number1012278-30
Device Lot Number91008G1
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/08/2020
Initial Date Received by Manufacturer 03/23/2020
Supplement Date Received by Manufacturer06/19/2020
Initial Report FDA Received Date04/14/2020
Supplement Report FDA Received Date07/08/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
6FR INTRODUCER SHEATH.